Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

April 3, 2012Screven County, Georgia

NWS Charleston, SC issued this special weather statement at Apr 3, 2012, 6:48 PM EDT for Screven County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 6:48 PM EDT (22:48 UTC)
Expired
Apr 3, 2012, 7:15 PM EDT
In force
27 min
Issued by
NWS Charleston, SC

County Screven County, GA

The radar

The Charleston,SC radar (KCLX), 49 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WWUS82 KCHS 032248
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT TUE APR 3 2012

GAZ088-032315-
SCREVEN-
648 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 715 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WHITE HILL...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS AND NEWINGTON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3285 8154 3281 8148 3268 8142 3251 8157
      3257 8169 3266 8169
TIME...MOT...LOC 2248Z 207DEG 10KT 3270 8155

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Apr 3, 6:45 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 3, 6:45 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT TUE APR 3 2012

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE AREA TONIGHT. A BACKDOOR COLD
FRONT WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT. A WAVE OF LOW
PRESSURE DEVELOPING ALONG THIS FRONT WILL CAUSE IT TO STALL ACROSS
NORTHERN PORTIONS OF THE FORECAST AREA THURSDAY...BEFORE THE
SYSTEM TRACKS OFFSHORE AND PULLS THE FRONT THROUGH THE REGION
FRIDAY. COOLER HIGH PRESSURE WILL THEN RETURN FOR THE WEEKEND INTO
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
EARLY TUESDAY EVENING...THUNDERSTORMS HAD CONSOLIDATED ALONG
NUMEROUS MESOSCALE BOUNDARIES ACROSS INTERIOR SE GA. THESE
BOUNDARIES WILL CONTINUE TO PUSH TOWARD THE WEST AND WILL CONTINUE
TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS INTO THE
EVENING...WITH A GRADUAL DECREASE IN COVERAGE AND A DIMINISHING
SEVERE THREAT DUE TO DIURNAL/PRECIPITATION STABILIZATION.

AWAY FROM THIS FAVORED AREA ACROSS INTERIOR SE GA...EXPECT NO
PRECIPITATION THIS EVENING.

WILL MONITOR PROGRESS OF UPSTREAM THUNDERSTORM COMPLEXES PUSHING
N/NE ACROSS S GA AND ACROSS THE SC UPSTATE/NE GA ADVANCING TOWARD
THE EAST. FOR NOW...MAINTAINED SLIGHT CHANCE POPS ALL AREAS
OVERNIGHT TO ACCOUNT FOR POSSIBILITY FOR SOME OF THIS CONVECTION
TO HOLD TOGETHER TO PUSH INTO THE REGION. WILL ADJUST POPS AS
NEEDED LATER THIS EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...AN UPPER LEVEL SHORTWAVE WILL STEADILY TRACK DUE EAST
ACROSS THE GULF COAST STATES AND NORTHERN FLORIDA THROUGH WEDNESDAY
AFTERNOON. AT THE SURFACE...A TROUGH WITH AN EMBEDDED COLD FRONT
WILL TAKE SHAPE ACROSS VIRGINIA/NORTH CAROLINA BY LATE IN THE DAY.
SOUTH OF THIS FRONT ACROSS THE FORECAST AREA...DEEP OFFSHORE FLOW
SUGGESTS THE SEABREEZE WILL BE PINNED TO THE COAST...WITH AREAS AWAY
FROM THE SHORE WARMING WELL INTO THE LOW TO MID 80S. THERE IS
GENERAL CONSENSUS AMONG THE 12Z GFS AND NAM SOLUTIONS THAT SCATTERED
SHOWERS/THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON...CONSIDERING DECENT INSTABILITY AND DEWPOINTS IN THE
LOWER 60S DURING THE PEAK HEATING HOURS.

MODEL SOUNDINGS FOR WEDNESDAY AFTERNOON ARE INDICATIVE OF A DEEPLY
MIXED BOUNDARY LAYER AND INVERTED V SHAPE...WHILE WEAK UPPER LEVEL
ENERGY IS PROGRESSING OVER THE FORECAST AREA BEHIND THE SHORTWAVE
TROUGH ALOFT. ALTHOUGH THE BEST POTENTIAL FOR SEVERE WEATHER WILL
BE FARTHER TO THE NORTH WHERE THE FRONT WILL ENHANCE FORCING...AN
ISOLATED SEVERE STORM COULD BE POSSIBLE WEDNESDAY AFTERNOON/EARLY
EVENING. HOWEVER...CONFIDENCE AND COVERAGE ARE TOO LOW TO WARRANT
MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME.

WEDNESDAY NIGHT...SCATTERED CONVECTION IS EXPECTED TO GRADUALLY
DIMINISH DURING THE EVENING HOURS WITH THE LOSS OF DIURNAL HEATING
AND INSTABILITY...WITH RAIN CHANCES BELOW 15 PERCENT AFTER
MIDNIGHT. WARM SOUTH/SOUTHWEST FLOW AND RESIDUAL CLOUD COVER WILL
SUPPORT MILD LOW TEMPERATURES IN THE LOW TO MID 60S.

THURSDAY...THE SURFACE TROUGH AND BACKDOOR FRONT WILL HAVE
MADE SOME PROGRESS SOUTHWARD TOWARD THE NORTH CAROLINA/SOUTH
CAROLINA BORDER BY DAYBREAK THURSDAY. A CLOSED UPPER LOW TRACKING
ACROSS THE GULF COAST STATES AND SOUTHERN TENNESSEE VALLEY WILL
HELP DEVELOP A SURFACE LOW ALONG THE LINGERING WEST/EAST ORIENTED
FRONT LATE IN THE DAY. AS THE SURFACE WAVE TAKES SHAPE JUST
DOWNSTREAM OF THE UPPER LEVEL LOW...THE BACKDOOR FRONT COULD SHIFT
INTO THE FAR NORTHERN SECTIONS OF THE FORECAST AREA BY THURSDAY
AFTERNOON. THICK CLOUD COVER WILL KEEP TEMPERATURES A FEW DEGREES
COOLER IN THE UPPER 70S TO LOW 80S. CONVECTIVE COVERAGE WILL
STEADILY INCREASE THROUGH THE LATE MORNING HOURS...WITH
THUNDERSTORM CHANGES BECOMING LIKELY FOR MUCH OF THE FORECAST AREA
THURSDAY AFTERNOON AND EVENING.

THERE REMAINS SOME CONCERN REGARDING THE POTENTIAL FOR ORGANIZED
SEVERE DEVELOPMENT THURSDAY AFTERNOON. DEWPOINTS WILL ONCE AGAIN
LINGER IN THE LOW 60S...WHILE LIFTED INDICES AND CAPE VALUES
SUGGEST MODERATE INSTABILITY BY EARLY/MID AFTERNOON. OF SOME
ADDITIONAL CONCERN IS INCREASING BULK SHEAR AND HELICITY
VALUES...AS WELL AS ENHANCED FORCING ALONG THE LINGERING
FRONT. STORM PREDICTION CENTER HAS PLACED THE FORECAST AREA WITHIN
A 5 PERCENT RISK FOR SEVERE DEVELOPMENT ON DAY 3. WILL CONTINUE
TO MONITOR MODEL TRENDS AND ALLOW LATER FORECAST SHIFTS TO DETERMINE
THE NEED TO INCLUDE SEVERE MENTION IN THE HAZARDOUS WEATHER OUTLOOK
FOR THURSDAY.

THURSDAY NIGHT INTO FRIDAY...THE SURFACE LOW WILL DEEPEN AHEAD OF
THE UPPER LEVEL TROUGH THURSDAY NIGHT...WITH BOTH FEATURES PULLING
OFF THE SOUTHEAST COAST DURING THE EARLY MORNING HOURS ON FRIDAY.
THIS WILL DRAG THE BACKDOOR FRONT THROUGH THE AREA...WITH DECENT
SHOWER/THUNDERSTORM POTENTIAL PERSISTING THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON. COOL NORTHEAST FLOW BEHIND THE FRONT WILL
SUPPRESS HIGH TEMPERATURES CONSIDERABLY LOWER THAN PREVIOUS
DAYS...LIKELY ONLY REACHING THE UPPER 60S NORTH TO MID 70S
SOUTHEAST GEORGIA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
PRETTY DECENT MODEL AGREEMENT THIS PERIOD GIVEN THE TIME
FRAME...ESPECIALLY THROUGH SUNDAY. HIGH PRESSURE WILL BUILD FROM THE
NORTH FRIDAY NIGHT AS LOW PRESSURE MOVES FARTHER OFFSHORE AND AWAY
FROM THE AREA. RAIN CHANCES WILL BE ENDING FROM WEST TO EAST WITH
DRY CONDITIONS LIKELY BY DAYBREAK SATURDAY FOR ALL AREAS. SOME
LINGERING CLOUDS ALONG WITH A CHILLY NORTH/NORTHEAST FLOW SHOULD
KEEP TEMPERATURES BELOW NORMAL AROUND 70 NORTH/MID 70S SOUTH. THE
COOL AIR MASS WILL THEN LINGER INTO EARLY NEXT WEEK...REINFORCED BY
A DECENTLY STRONG COLD FRONT ON TUESDAY. FOR THE FIRST TIME IN A
WHILE IT APPEARS TEMPERATURES WILL BE CLOSE TO NORMAL...ESPECIALLY
OVER THE WEEKEND.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
MVFR CONDITIONS COULD PERSIST TONIGHT AT KCHS...AND IFR CONDITIONS
ARE POSSIBLE OVERNIGHT. AT KSAV...VFR THIS EVENING. HOWEVER...
LOW LEVEL MOISTURE COULD SUPPORT PERIODS OF IFR CONDITIONS
OVERNIGHT INTO WEDNESDAY MORNING.

EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS POSSIBLE EARLY
THURSDAY IN LOW CLOUDS/FOG...WITH INCREASED SHOWER/TSTM POTENTIAL
LATER THURSDAY THROUGH FRIDAY.

&&

.MARINE...
RELATIVELY QUIET MARINE CONDITIONS EXPECTED TONIGHT. SE WINDS WILL
VEER THROUGH S TO SW AS A WARM FRONT LIFTS NORTH OF THE REGION.
WINDS SHOULD REMAIN 15 KT OR LESS. SEAS WILL REMAIN IN THE 2-4 FT
RANGE.

WEDNESDAY THROUGH SUNDAY...A BACKDOOR COLD FRONT WILL APPROACH
FROM THE NORTH WEDNESDAY/WEDNESDAY NIGHT. THE FRONT WILL LIKELY
REMAIN JUST NORTH OF THE WATERS UNTIL FRIDAY...WHEN LOW PRESSURE
DEPARTS THE COAST AND HIGH PRESSURE BUILDS IN FROM THE NORTH.
CONDITIONS SHOULD REMAIN BELOW ADVISORY LEVELS UNTIL LATE
FRIDAY...WHEN NORTH/NORTHEAST WINDS SURGE BEHIND THE DEPARTING
LOW SYSTEM AND BUILDING HIGH PRESSURE. AT LEAST SMALL CRAFT
ADVISORY CONDITIONS ARE POSSIBLE ACROSS MOST OF THE MARINE ZONES
BY FRIDAY NIGHT. THERE IS A SMALL CHANCE THAT GALE FORCE GUSTS
COULD OCCUR FRIDAY NIGHT INTO SATURDAY...MAINLY ACROSS THE
CHARLESTON NEARSHORE WATERS AND GEORGIA WATERS BEYOND 20 NM...BUT
CONFIDENCE TOO LOW TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT
THIS TIME. SEAS WILL ALSO BE INCREASING WITHIN THE FAVORABLE
NORTHEAST FLOW...POSSIBLY TO NEAR 10 FT OUT TO 60 NM BY LATE
FRIDAY. WINDS LOOK TO SUBSIDE SUNDAY...BUT IT WILL LIKELY TAKE A
BIT LONGER FOR SEAS TO DROP BELOW ADVISORY LEVELS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...79
LONG TERM...RJB
AVIATION...SPR
MARINE...SPR/79
Hazardous weather outlook, Apr 3, 4:52 AM EDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
452 AM EDT TUE APR 3 2012

AMZ354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051-
040900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER-
452 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL BECOME
SCATTERED TO NUMEROUS ACROSS THE AREA THIS AFTERNOON AND WILL PERSIST
INTO THIS EVENING AS A COLD FRONT STALLS ACROSS SOUTHEAST GEORGIA.
THERE IS A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO
DEVELOP...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST FROM MID-
AFTERNOON THROUGH MID-EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

AMZ330-350-352-SCZ043>045-048>050-052-040900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-INLAND COLLETON-
DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON-
TIDAL BERKELEY-
452 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 3, 2:49 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             1 W SANDFLY             31.99N  81.10W
04/03/2012  E0.50 INCH       CHATHAM            GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA TO DIME SIZE HAIL WITH
            VERY LITTLE WIND.

&&

EVENT NUMBER CHS1200078

JRL
Special weather statement, Apr 3, 3:32 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT TUE APR 3 2012

GAZ101-118-032000-
EFFINGHAM-INLAND CHATHAM-
332 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND CHATHAM
COUNTIES THROUGH 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAULKVILLE...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...EDEN...MEINHARD...MELDRIM AND MONTEITH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3230 8126 3220 8116 3205 8132 3221 8141
TIME...MOT...LOC 1933Z 294DEG 6KT 3221 8131
Special weather statement, Apr 3, 3:44 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT TUE APR 3 2012

SCZ040-042-032015-
ALLENDALE-HAMPTON-
344 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LURAY...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ESTILL...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...LENA...LURAY...
SCOTIA AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3287 8107 3261 8124 3277 8139 3293 8133
TIME...MOT...LOC 1944Z 302DEG 6KT 3280 8131
Special weather statement, Apr 3, 4:02 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT TUE APR 3 2012

GAZ101-116-118-032030-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
402 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN AND
CHATHAM COUNTIES THROUGH 430 PM EDT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...11 MILES NORTH OF RICHMOND HILL...MOVING SOUTH
AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND HILL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3213 8125 3186 8125 3193 8140 3194 8141
      3194 8143 3196 8147 3197 8147 3197 8149
      3200 8156 3210 8161
TIME...MOT...LOC 2002Z 344DEG 2KT 3209 8136
Local storm report, Apr 3, 6:27 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             2 NNE CAPTOLO           32.65N  81.59W
04/03/2012  E1.00 INCH       SCREVEN            GA   TRAINED SPOTTER

            SPOTTER AT PLANTATION AIRPARK OBSERVED PENNY TO QUARTER
            SIZE HAIL.

&&

EVENT NUMBER CHS1200079

BDC
Special weather statement, Apr 3, 6:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT TUE APR 3 2012

GAZ088-032315-
SCREVEN-
648 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 715 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WHITE HILL...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS AND NEWINGTON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3285 8154 3281 8148 3268 8142 3251 8157
      3257 8169 3266 8169
TIME...MOT...LOC 2248Z 207DEG 10KT 3270 8155

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:31 PM EDTSmall Craft AdvisoryCHS2 hr
Apr 3, 3:32 PM EDTSpecial Weather StatementCHSEffingham28 min
Apr 3, 4:02 PM EDTSpecial Weather StatementCHSBryan28 min
Apr 3, 4:06 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham54 min
Apr 3, 5:16 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham59 min
Apr 3, 5:58 PM EDTSevere Thunderstorm WarningCHSBulloch, Screven47 min
Apr 3, 3:44 PM EDTSpecial Weather StatementCHSHampton31 min
Apr 3, 4:09 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton66 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.